Paracetamol (Acetaminophen, Tylenol) Warning
Paracetamol is perhaps one of the most widely prescribed painkilling drugs worldwide. While paracetamol is the recommended international non-proprietary name, in the United States the substance is always and only called acetaminophen.
Acetaminophen or paracetomol is used in many prescription products in combination with other drugs, usually opioids such as codeine (Tylenol with Codeine), oxycodone (Percocet), and hydrocodone (Vicodin).The maximum dose allowed per day is 4000 mg. Exceeding the recommended dose can be extremely dangerous. Overdoses from prescription products containing acetaminophen may cay cause severe liver damage that ends in the need for liver transplant or otherwise death.
The three commonest causes for acetaminophen induced liver injury are:
• Taking the drug in doses exceeding the recommended limits in a 24 hour period
• Taking more than one acetaminophen-containing product at the same time
• Drinking alcohol while taking the drug
Watch this video about the dangers of Paracetamol:
Christina Hutto took her 5-month-old daughter to the local hospital. Brianna, a chubby girl with bright blue eyes, had suffered from a cold and fever for several days. At the hospital, a nurse suggested Tylenol and told Christina to give her daughter one teaspoon every four hours. Within days, Brianna was struggling for her life — not from a deadly virus or rare disease, but from an accidental overdose of one of the nation’s most popular over-the-counter pain relievers.
Read more here:
Dose of Confusion
David Baumle carried his son into the hospital on the morning after Christmas 1999 when his son began throwing up blood. David and his wife Udosha had been giving Davy Maximum Strength Tylenol Sore Throat. The Baumles didn’t know it at the time, but acetaminophen, the active ingredient in Tylenol, can damage the liver, sometimes with deadly consequences.
“An Unnecessary Number”: Davy Baumle and Tylenol
Read more here:
Use Only As Directed
“The medical literature shows consistently, that the use of paracetamol during sickness, not only worsens the actual disease, but increases the death rate. Some doctors suggest that the fact that people use paracetamol during illness is an indicator of illness severity, therefore the worsening of disease, and increase in deaths is an inaccurate observation. That is not true. The medical literature over the last 20 years has proven that the use of paracetamol in fevers and during illness is irresponsible, and potentially dangerous. The WHO says there is no evidence to show that the use of paracetamol in infections is beneficial. The Australian Prescriber, summarizes why paracetamol used during infections is detrimental.”
Hilary Butler, New Zealand
Hilary Butler on the dangers of lowering fevers:
Fever: When Will They Ever Learn?
Acetaminophen/Paracetamol: My baby received an incredible amount of this red, liquid death. Acetaminophen shuts down the production of glutathione, the body’s #1 antioxidant. Glutathione is absolutely critical in the body’s ability to rid itself of toxins. So basically, one of the absolute worst things you can do is to give a baby acetaminophen when they get vaccinations or when their body is trying to fight an infection. The nurse at my son’s pediatrician’s office literally dosed him with acetaminophen at the exact moment she stuck in the needle. When the ear infections and stomach pain and fevers started as a result of the vaccine damage, I gave him acetaminophen to alleviate his pain. Are you starting to see how all of these horrors interlace? One problem requires a solution that creates another problem that requires a solution that creates another problem, etc.
Cam Baker Pearson
Researcher sees link between drug, autism
November 7, 2013 +
By Heather Johnson firstname.lastname@example.org
Can a common pain reliever increase the risk for autism? A researcher in Kansas believes enough evidence exists to prove that it does, and he’s not going to be quiet about it.
“This is probably one of the most serious events in recent history,” said Dr. William Shaw. “We’re destroying the minds of a large percentage of the population by giving a toxic drug. I’m taking the message any place I can.”
Shaw, founder of The Great Plains Laboratory in Lenexa, Kan., previously worked for the Centers for Disease Control and Prevention. He has studied autism since 1993.
“It was the fact that there seemed to be a definite beginning to the autism epidemic that intrigued me,” Shaw said. “Prior to 1982, incidents were extremely low. The thought occurred to me there could be a single main cause — not the only cause, but a predominant cause.”
A look back at history provided him with a suspect — Tylenol.
In 1980, a fear of Reye’s syndrome prompted the CDC to caution against using aspirin, and Tylenol emerged as the primary treatment of fever in children and pregnant women.
Shaw dove into the biochemistry aspects of the drug and discovered that even recommended doses of acetaminophen, the active ingredient in Tylenol, are highly toxic.
The effects are worse if people accidentally receive too much, such as if the concentration of acetaminophen is higher than stated on the label.
Pregnant women and genetically or metabolically susceptible children are most at risk. Shaw believes the evidence could shed light on the debate over whether vaccinations cause autism.
“It might not be the vaccine itself,” Shaw said. “It might be the act of giving Tylenol in conjunction with the vaccines. Almost every pediatrician’s office recommends it.”
A review published in the U.S. National Library of Medicine titled, “Cuba’s National Immunization Program,” indicates Cuba has one of the most highly vaccinated populations in the world. Yet, Cuba, which requires a prescription for acetaminophen, has an autism rate 298 times lower than the U.S.
Shaw isn’t alone in his concerns. A PubMed search of scientific literature revealed 3,018 articles about acetaminophen toxicity. Many focus on the possibility of an autism-acetaminophen link.
Becky Rossell of North Platte has a child with autism. She’s optimistic about any studies of the disorder.
“I do believe that since the numbers are growing exponentially, research will someday prove there is a very common link to what causes autism,” Rossell said. “I hope we are on the right track, but only ongoing research will tell us for sure.”
McNeil Consumer Healthcare, the maker of Tylenol, issued a statement in regard to Shaw’s claims. The company said it is committed to safety.
“Tylenol has more than 50 years of clinical history to support its safety and efficiency,” the statement reads. “There are no prospective, randomized controlled studies demonstrating a causal link between acetaminophen, the active ingredient in Tylenol, and autism.”
Shaw said there’s a huge financial gain involved as far as drug companies are concerned and said doctors tend to follow the recommendations of drug companies.
“There’s a tremendous herd mentality in the medical field, where people feel they are doing the right thing if their colleagues are doing it,” Shaw said. “I’ve always been a skeptic.”
The maker of Tylenol refutes claim, says studies don’t prove connection.
Dr. William Shaw’s full article about autism, along with the numerous references he used can be found here:
Evidence that Increased Acetaminophen use in Genetically Vulnerable Children Appears to be a Major Cause of the Epidemics of Autism, Attention Deficit with Hyperactivity, and Asthma
– Iboprufen warning
– Surprising Side Effects of Tylenol
– Empathy Is Killed By Popular Painkiller Found In 600 Different Drugs
– Tylenol, Glutathione and the Blood Brain Barrier
– ACETAMINOPHEN USE DURING PREGNANCY LINKED WITH DELAYED LANGUAGE ABILITIES IN GIRLS
– Acetaminophen Use During Pregnancy Linked to Language Delays